News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Itcy skin rash in armpits now extending to neck region


 Youngfibre - Sat Oct 24, 2009 5:29 pm

I have had very itchy armpits that break into a rash for over two year, it itches so much i sometimes hurt myself scratching. I have seen different doctors over this time and being asked to - stop using deodorant sticks, stop shaving my armpits, try not to sweat take cold baths - and given skin creams on each occassion - Neobetasone, Antesane(?) skineal and hydrocortisone.
When i use a cream the rash goes away but 2 days after i complete a dose its back. i want to continue with the cream because it helps the itch even if it doesnt cure me but it seems to be wearing away my skin, i notice i now have visible stretch marks. I also see that the rash is extending to the sides of my breasts, my chest (under my colar bone) and my neck.
Please do you know what is wrong with me and have a solution?
 Dr.M.jagesh kamath - Sun Oct 25, 2009 7:32 pm

User avatar Hello,The history and clinical features are suggestive of seborrheic dermatitis.This is caused by an internal diathesis which makes the skin susceptible to certain organisms like P.Ovale.The resultant is itching in the sebaceous areas like axilla,between the breasts,groin Etc and formation of rashes.This is recurrent and response to treatment with external application of steroids carry the risk of skin atrophy.Ketoconazole cremes have been used in therapy.A course of multivitamins do help.Best to avoid potent steroids.Antihistamine contrl itching.Do consult a dermtologist who can differentiate it from fungal infections and erythrasma which are look alikes.Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here